Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Nov 14, 2001, 4:39 PM CST for Pecos County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 14, 2001, 4:39 PM CST (22:39 UTC)
- Expired
- Nov 14, 2001, 8:45 PM CST
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 146 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 142244
FFWMAF
TXC371-150245-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
439 PM CST WED NOV 14 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST PECOS COUNTY IN TEXAS
* UNTIL 845 PM CST
* AT 439 PM CST...WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL
WAS OCCURRING 29 MILES SOUTHWEST OF BAKERSFIELD...OR ABOUT 28 MILES
NORTH OF SANDERSON...MOVING NORTHEAST AT 15 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...RURAL AREAS IN EAST PECOS COUNTY
ALONG HIGHWAY 285 SOUTHEAST OF FORT STOCKTON. RISES ALONG
INDEPENDENCE CREEK ARE ALSO EXPECTED.
DO NOT DRIVE ACROSS FLOODED ROADWAYS. MOST FLASH FLOOD DEATHS OCCUR
IN AUTOMOBILES.
LAT...LON 3034 10293 3033 10240 3062 10241 3088 10190
3098 10202 3100 10229What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 14, 3:40 PM CST, 59 minutes earlier.
Area forecast discussion, Nov 14, 3:40 PM CST, 59 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150930- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 340 PM CST WED NOV 14 2001 BUSIEST DAY SINCE SEP HERE AT KMAF...AND LOOKING BUSIER THU. UPPER LEVEL CUT-OFF LOW CURRENTLY OVR SW NM AND MOVG SEWD. SHORT/WV THAT EJECTED NE HAS KEPT MODERATE TO STRONG TRAINING -TSRA OVR THE ERN ZONES ALL DAY. MESOETA 12Z SOUNDING UNDERCUT KMAF/S SOUNDING W/REGARDS TO INSTABILITY...AND A FEW STORMS HAVE GONE SEVERE TO THE S OF KMAF. SEE SWODY1 FOR FURTHER DETAILS. HAD ANTICIPATED A BREAK IN ACTIVITY AS SHORT/WV MOVED NE...BUT KMAF 88D SHOWS ACTIVITY GINNING UP AGAIN AS LOW APPROACHES AND LARGE-SCALE ASCENT BEGINS. IN ADDITION...ANOTHER NOCTURNAL LLJ IS PROGGED TO SET UP AGAIN OVERNIGHT...ALBEIT NOT AS STRONG AS LAST NIGHT/S. FLOODING REMAINS THE BIGGEST PROBLEM. A GLANCE AT THE LATEST RIVER STAGES SHOWS NOTICEABLE RISES ALONG THE UPPER COLORADO AND TRIBUTARIES...BUT STILL WELL WITHIN SAFE PARAMETERS. RADAR STP/S UPWARDS OF 7 INCHES HAVE BEEN NOTED TODAY. HOWEVER...A SLIGHTLY HOT 88D AND HAIL CONTAMINATION ARE THE LIKELY CULPRITS FOR THESE ESTIMATES AND CUTTING THE ESTIMATES BY HALF IS PROBABLY A LITTLE MORE REALISTIC. SOILS HAVE SATURATED...AND NUMEROUS FLASH FLOODING HAS BEEN REPORTED THROUGHOUT THIS DAY IN OUR ERN ZONES. THUS... WILL REISSUE THE FFA FOR THIS PACKAGE. ALSO...PROGGED H85-H5 THICKNESSES AND H7 TEMPS SUGGEST A RAIN SNOW MIX ABV 6KFT TONIGHT AND TOMORROW...SO HAVE THROWN IN A MENTION AT THE HIGHER ELEVATIONS OF THE GUADALUPES. THU LOOKS TO BE EVEN MORE ACTIVE AS LOW PARKS ITSELF CLOSER AND UPPER LVL JET NOSES IN FM THE SW. MODELS ADVERTISING A TEXTBOOK COMMA CLOUD TO DEVELOP...AND DEFORMATION SHOULD BE BEST OVR THE NERN ZONES. LOW TO REMAIN IN PLACE A FEW MORE DAYS BEFORE LIFTING /FILLING NE...AND WILL TAPER OFF POPS ACCORDINGLY. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF 51/61/51/64 6764 LSA 48/60/48/65 5653 6R6 56/67/55/66 4542 MRF 42/59/40/56 4542 CNM 49/57/47/59 4542 .MAF... TX...FLASH FLOOD WATCH IN EFFECT FOR TXC033-115-173-227-317-335-415- 461 UNTIL 15/1030Z. NM...NONE. 44
In the hours before
Local storm report, Nov 14, 1:26 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
126 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1230 PM BAKERSFIELD TX .75 INCH HAIL
11/14/01 PECOS REPORTED BY A
COOPERATIVE OBSERVER.
1234 PM 12 WSW BIG SPRING TX FLOOD
11/14/01 HOWARD FLOODING OCCURRING ON
FARM TO MARKET ROAD 818
AT MUSTANG DRAW. ROAD
BARACADED. REPORTED BY
A LAW ENFORCEMENT
OFFICIAL.
1234 PM 8 W BIG SPRING TX FLOOD
11/14/01 HOWARD FLOODING REPORTED ON
RANCH ROAD. ROAD
BARACADED. REPORTED BY
A LAW ENFORCEMENT
OFFICIAL.
1244 PM FORT STOCKTON TX .75 INCH HAIL
11/14/01 PECOS REPORTED BY A STORM
SPOTTER.Local storm report, Nov 14, 1:54 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
154 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 13 E MIDLAND TX FLOOD
11/14/01 MIDLAND TEXAS DEPARTMENT OF
TRANSPORTATION
REPRESENTATIVE REPORTED
FLOODING ON HIGHWAY 158
0130 PM 17 S MIDLAND TX FLOOD
11/14/01 MIDLAND TEXAS DEPARTMENT OF
TRANSPORTATION
REPRESENTATIVE REPORTED
FLOODING ON HIGHWAY 349.
0130 PM 19 SE MIDLAND TX FLOOD
11/14/01 MIDLAND TEXAS DEPARTMENT OF
TRANSPORTATION
REPRESENTATIVE REPORTED
FLOODING ON FARM TO
MARKET ROAD 1379.Local storm report, Nov 14, 2:13 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 PM 23 NW RANKIN TX FLOOD
11/14/01 UPTON THE UPTON COUNTY
SHERIFFS OFFICE
REPORTED FLOODING ON
HIGHWAY 329.Local storm report, Nov 14, 3:25 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0310 PM BAKERSFIELD TX 1 INCH HAIL
11/14/01 PECOS REPORTED IN BAKERFIELD
BY A COOPERATIVE
OBSERVER.Special weather statement, Nov 14, 3:45 PM CST, 54 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 345 PM CST WED NOV 14 2001 .SYNOPSIS... AN UPPER LEVEL STORM WILL SLOWLY MOVE TOWARD WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT...WHILE ABUNDANT MOISTURE CONTINUES TO SPREAD ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL BE LIKELY TONIGHT AS THE UPPER LOW INTERACTS WITH ABUNDANT DEEP LAYER MOISTURE. .THREATS... SEVERE THUNDERSTORMS... THUNDERSTORMS WILL BE LIKELY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE THIS EVENING...MAINLY EAST OF A MIDLAND TO ALPINE...PRODUCING LARGE HAIL UP TO ONE INCH IN DIAMETER AND BRIEF HEAVY DOWNPOURS. HEAVY RAINFALL... SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL TONIGHT. THE MAIN RISK OF FLASH FLOODING TONIGHT WILL EXIST ACROSS THE EASTERN PERMIAN BASIN...ALONG AND EAST OF A MCCAMEY TO BIG SPRING TO SNYDER LINE...WHERE ANY RAINFALL THIS EVENING WILL ADD TO EARLIER HEAVY RAINS. SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
Local storm report, Nov 14, 4:11 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
411 PM CST WED NOV 14 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 17 NE MARATHON TX 1.75 INCH HAIL
11/14/01 BREWSTER GOLFBALL HAIL REPORTED
ALONG HIGHWAY 385 JUST
INSIDE THE BREWSTER
COUNTY LINE.The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 10:45 AM CST | Flash Flood Warning | MAF | Glasscock, Howard | 4 hr |
| Nov 14, 11:40 AM CST | Flash Flood Warning | MAF | Midland | 4 hr |
| Nov 14, 12:07 PM CST | Flash Flood Warning | MAF | Upton | 4 hr |
| Nov 14, 12:29 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Nov 14, 1:14 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 46 min |
| Nov 14, 2:55 PM CST | Severe Thunderstorm Warning | MAF | Pecos | 65 min |
| Nov 14, 3:05 PM CST | Severe Thunderstorm Warning | MAF | Brewster | 45 min |
| Nov 14, 3:40 PM CST | Flash Flood Warning | MAF | Howard | 4 hr |
| Nov 14, 5:20 PM CST | Severe Thunderstorm Warning | MAF | Terrell | 55 min |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.